Worried sick, Please help!

Question

Hello Dr.

Thank you so much for your reply. You're an angel for the work you do for people here!

If you don't mind me just asking a follow up question;

  1. Is oral thrush a symptom of ARS? There's too much conflicting info on the net, some sites say it's only a symptom of late hiv infection, and few say that it is a symptom of ARS! Also, how can I know if I have oral thrush or if it's a white tongue due to antibiotics? I've had it now for 3 weeks, my doctor prescribed me Nystatin rinse which doesn't seem to have had any effect, there's no pain at all in my mouth or on my tongue.

  2. How can I make a donation to your organization?

Thank you Dr.

Answer

Hi,

  1. Yes, it can be. Oral candidiasis is seen in approximately 12% of HIV acute retroviral syndrome cases. However, it's much more common in late-stage disease when the immune system becomes deficient. Oral candidiasis (thrush) would look and be the same whether it were caused by antibiotics or something else, like HIV. If thrush were antibiotic induced, it would quickly clear up when the antibiotics are discontinued. As for other conditions that cause a white tongue, you'll need to rely on your doctor or an ear, nose, and throat (ENT) physician.

  2. Donation information for The Robert James Frascino AIDS Foundation can be found on the foundation's Web site at (www.concertedeffort.org). Thank you for your interest in helping those in desperate need. In return I'm sending you my good-luck/good-health karma that you are now and will always be HIV free.

Be well.

Dr. Bob